Sorry, this is a bit of a long one, but please hang in there. I need some help/information and I know you guys are in the know and can save me a lot of needed time.
I started browsing through this site after my H started T replacement and his behavior started to change. This occurred somewhat slowly over the six weeks he had the injections, but the last week was terrifying.
Long story short, he ended up going on a bender (and he is a recovering alcoholic who has been very dedicated to sobriety, having been sober almost two years) after experiencing extreme paranoia, aggression and hallucinations. I had to take him to the ER and they said it was called “Steroid Psychosis”.
He’s still in the hospital and has been most of the week because the alcohol poisoning almost killed him. He is still having anxiety and paranoia, and his blood pressure and heart rate is still very elevated. They have him on 1-2mg Ativan through IV every two hours (anti-anxiety, anti-convulsant med) because of their fear that he will have seizures at this point.
Here’s the info I know:
42 years old
T level was 155, blood just drawn at the hospital to check current level.
Last shot given July 19th which was his sixth weekly injection
Prescribed IM injections once per week T-CYP, 200mg/ml
I am limited for time, but I believe there was a mistake in the dosage amount. We called poison control when I started suspecting the dosage was wrong and they advised that the max dose recommended was 50-200mg every two to four weeks, with a max of 400mg per four week period.
I called his doctor who said it was not a mistake, that they start ALL low-T patients with that amount. I KNOW this is not true because his doc had failed to call in the scrip before he left the country for vacation so another doc in the practice called it in after we called them looking for it at the pharmacy. The scrip he called in was 200 mg/ml every other week.
That would be in line with what poison control said. When we called them back and told them that H’s doc said he was to take weekly injections, they simply called in more refills and didn’t adjust the dosage as I BELIEVE should have happened.
I explained to his doc the extreme symptoms he was experiencing and he never advised it was an emergency. He said to keep our appointment for the upcoming Tuesday so they could check his levels and not to give him another injection! He blew it off and my H almost died.
What I need is any information you guys have that shows a maximum recommended dose of Testosterone CYP IM injections. Also, any good articles on Steriod Psychosis, or Testosterone Induced Psychosis. While the hospital he is at is very good, they seem to have very limited knowledge of this. The ER doc told us what was up, but his primary in the hospital is trying to help by testing his levels, but doing nothing else except having psych people come in and talk to him and giving him physical support on the heart issues.
My H also lost his job from this. In one of his states, he told them I had died! When I called up there a couple of days later (I thought he was at work, they had given him time off to grieve and he was hiding out from the “bad guys” that were trying to kill him) they realized I was very much alive and quickly washed their hands of him. I am in contact with HR about what’s going on and I have to provide them some information on this.
Between him being in the hospital and having to care for him and the kids, I need your help in providing me info, aricle links, etc if you have it. This whole thing has completely turned our lives upside down in what feels like a matter of minutes.
Thank you so much